MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513412
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity with needle biopsy forceps was going to be used for a colonoscopy procedure on (b)(6)2017.According to the complainant, during preparation, a hair was noticed inside the sterile packaging.Additionally, the device was unopened and no damage was noted on the device packaging.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ¿fine".
 
Additional Manufacturer Narrative
Visual analysis of the returned device found hair inside the sealed pouch.The sterile barrier was intact.The complaint was confirmed.Therefore, the most probable root cause is "manufacturing".There is an investigation in place to address this issue.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity with needle biopsy forceps was going to be used for a colonoscopy procedure on (b)(6) 2017.According to the complainant, during preparation, a hair was noticed inside the sterile packaging.Additionally, the device was unopened and no damage was noted on the device packaging.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ¿fine".

Brand Name
RADIAL JAW¿ 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6803673
Report Number3005099803-2017-02493
Device Sequence Number1508577
Product Code FCL
UDI-Device Identifier08714729778004
UDI-Public(01)08714729778004(17)20200517(10)20664538
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2020
Device Model NumberM00513412
Device Lot Number20664538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1